MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP45
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using packing coil lps.During the procedure, a packing coil lp would not advance from the starting position of the introducer sheath.Therefore, the packing coil lp was removed.The procedure was completed using penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 24.5 and 137.5 cm from its proximal end.The pusher assembly mid-joint was proximal to the introducer sheath friction lock.The embolization coil was intact with its pusher assembly.Conclusions: evaluation of the returned packaging coil lp revealed that the pusher assembly mid-joint was proximal to the introducer sheath friction lock.If the pusher assembly mid-joint is proximal to the introducer sheath friction lock, resistance may be encountered upon advancement, and the smart coil may not advance within its introducer sheath.If the device is forcefully advanced against this resistance, damage such as a kink in the pusher assembly may result.During the functional test, resistance was encountered while attempting to advance the pusher assembly mid-joint through the introducer sheath friction lock, and the embolization coil was unable to be advanced out of its introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10713404
Report Number3005168196-2020-01800
Device Sequence Number3708987
Product Code HCG
UDI-Device Identifier00815948021945
UDI-Public00815948021945
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberRBYPCLP45
Device Catalogue NumberRBYPCLP45
Device Lot NumberF98417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005